Texas, 2016Damaging Wind in Texas, August 10, 2016
August 10, 2016 · NWS LUB · 1 event in 1 county or zone
S. Highway 84 southeast of Lubbock and damaged an industrial roof.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late this afternoon, a wet downburst crossed U.S. Highway 84 southeast of Lubbock and damaged an industrial roof.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 10, 2:03 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 10, 2:03 PM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
303 PM CDT WED AUG 10 2016
.SHORT TERM...
High pressure remains situated well to our southeast over the
Caribbean Sea with a weakness edging onto the Western Gulf
coastline. To our west, respectable trough axis is allowing the
upper jet to dip into the desert southwest before swinging into
the Northern Plains. As a result, we are seeing a nice monsoonal
fetch over Chihuahua through West Texas and into the Central
Plains. Thunderstorms have already begun to fire across the area
with the most intense concentration out over the Rolling Plains.
We should see more development further west through the remainder
of the afternoon though whether or not it makes it as far west as
the NM state line is questionable. CAPE/shear profiles suggest
that pulse- type strong storms will be possible and a low
probability for severe is possible.
.LONG TERM...
Changes in our weather pattern are still coming at the end of this
week. Broad troughing over much of the US will send a cold front
into the area during the second half of the day on Friday. This will
set up a possible brief heavy rain event from Friday night through
early Saturday. The front will then move through well south of the
area by late Saturday shifting best precipitation chances out of the
region. Until this front arrives, we will see a steady increase in
mid and upper level Pacific moisture under southwest flow aloft.
This upper flow will be able to tap into moisture from what is left
of tropical depression Javier off of Baja California.
By late in the weekend, the GFS is starting to come around to the
model consensus of drying out the atmosphere quicker. With the
unseasonably strong cold front, temperatures will finally be below
seasonal averages by likely a long way. Much cooler temperatures
will be short lived with troughing departing and upper ridging
making a return.
&&
.LUB Watches/Warnings/Advisories...
None.
&&
26/01
Hazardous weather outlook, Aug 10, 1:38 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
238 PM CDT WED AUG 10 2016
TXZ021>044-111945-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
238 PM CDT WED AUG 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A RISK OF STRONG TO PULSE SEVERE THUNDERSTORMS
MAINLY EAST OF A BROWNFIELD TO TULIA LINE BEFORE 10 PM. WIND GUSTS
TO 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS MAY BE POSSIBLE IN
THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAVY RAINFALL AND A THREAT OF FLOODING MAY DEVELOP FRIDAY
EVENING AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 10, 3:15 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
415 PM CDT WED AUG 10 2016
TXZ025-026-102145-
CHILDRESS TX-HALL TX-
415 PM CDT WED AUG 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILDRESS AND
NORTHEASTERN HALL COUNTIES UNTIL 445 PM CDT...
AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF TELL...OR 13 MILES NORTHWEST OF CHILDRESS...MOVING
NORTH AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3442 10000 3439 10046 3454 10056 3475 10051
3475 10034
TIME...MOT...LOC 2115Z 202DEG 30KT 3452 10047
JGDThunderstorm Wind, Lubbock
- When
- August 10, 3:37 PM CST
- Where
- Lubbock County, 2.72 mi SE of Burris
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.503, -101.746
A portion of the roof to the Coors Distributors main office was blown off during a wet downburst. The extent of rain damage to the office's contents was not known.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New York, August 10, 20162 deaths · 1 event
- Rip Current in Florida, August 10, 20161 death · 2 injured · 1 event
- Lightning Strike in Ohio, August 10, 20161 death · 1 event
- Rip Current in Wisconsin, August 10, 20161 death · 1 event
- Flash Flooding and Flooding in Wisconsin, August 10 to 16, 2016$5.7 million · 14 events
- Flash Flooding and Hail in North Dakota, August 10, 2016$1.9 million · 3 in hail · 30 events
- Flash Flooding and Flood in Minnesota, August 10 to 11, 2016$295,000 · 2 in hail · 33 events
- Tornado and Damaging Winds in New York, August 10, 2016$617,000 · EF0 · 8 events
- Flash Flooding and Heavy Rain in Minnesota, August 10 to 11, 2016$240,000 · 6 events
- Flash Flooding and Hail in North Dakota, August 10 to 11, 2016$53,000 · 1.5 in hail · 9 events
- Flash Flood in Indiana, August 10, 2016$75,000 · 1 event
- Flash Flood in Pennsylvania, August 10, 2016$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642314.